Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 16, 2007, 2:32 PM MST for Coconino County, Arizona. It took effect at Aug 16, 2007, 2:38 PM MST. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 2:32 PM MST (21:32 UTC)
- In effect from
- Aug 16, 2007, 2:38 PM MST
- Expired
- Aug 16, 2007, 4:30 PM MST
- In force
- 112 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 162138 FFWFGZ AZC005-162330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 232 PM MST THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... ANTELOPE CANYON AND ANTELOPE CREEK... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 430 PM MST * AT 229 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN THAT WILL LEAD TO FLASH FLOODING IN ANTELOPE CANYON. AS MUCH AS TWO INCHES OF RAIN WILL FALL IN THE DRAINAGE AREAS FOR ANTELOPE CANYON...LEADING TO HIGH WATER MOVING RAPIDLY DOWN ANTELOPE CREEK TO THE SOUTHERN SHORES OF LAKE POWELL. ANYONE WITH OUTDOOR INTEREST IN OR NEAR ANTELOPE CREEK...INCLUDING ANTELOPE CANYON...SHOULD BE AWARE OF FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3671 11146 3670 11126 3690 11132 3690 11143 $$
1 follow-up statement
000 WGUS75 KFGZ 162324 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 422 PM MST THU AUG 16 2007 AZC005-162332- COCONINO AZ- 422 PM MST THU AUG 16 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST FOR NORTH CENTRAL COCONINO COUNTY... AT 420 PM MST...FLAGSTAFF DOPPLER RADAR INDICATED THAT RAINFALL HAS ENDED ACROSS THE ANTELOPE CREEK DRAINAGE. RADAR INDICATED THAT AS MUCH AS AN INCH TO AN INCH AND A HALF OF RAIN MAY HAVE FALLEN IN THE DRAINAGE...BUT NO REPORTS OF FLOODING HAVE BEEN RECEIVED. PORTIONS OF ANTELOPE CREEK...INCLUDING ANTELOPE CANYON...MAY STILL HAVE HIGHER THAN NORMAL FLOW THROUGH THE EARLY EVENING...HOWEVER...THE THREAT FOR SIGNIFICANT FLASH FLOODING HAS ENDED. LAT...LON 3671 11146 3670 11126 3690 11132 3690 11143 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:50 AM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 16, 9:50 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST THU AUG 16 2007 .SYNOPSIS...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE UPCOMING WEEKEND AS MONSOON MOISTURE REMAINS ACROSS THE AREA. FOR SUNDAY AND EARLY NEXT WEEK...A DRIER SOUTHWEST FLOW WILL LEAD TO A DECREASING CHANCE FOR THUNDERSTORMS ACROSS NORTHERN ARIZONA. && .DISCUSSION...HIGH PRESSURE REMAINS IN PLACE OVER THE SOUTHWEST WITH THE RIDGE AXIS ORIENTED EAST TO WEST ACROSS AZ. THIS WILL MAINTAIN A MOIST AND UNSTABLE AIRMASS ACROSS ARIZONA AND WILL RESULT IN ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. OVERALL...THE AIRMASS TODAY OVER NORTHERN ARIZONA IS VERY SIMILAR TO YESTERDAY...AS SEEN IN PRECIPITABLE WATER SATELLITE IMAGERY...THE 12Z SOUNDING...AND GPS BASED PRECIPITABLE WATER ESTIMATES OVER BELLEMONT. A FEW SUBTLE NUANCES OF DIFFERENCES INCLUDING AN INCREASE IN PRECIPITABLE WATER BY ABOUT 25 PERCENT NEAR THE UTAH BORDER...WHICH HAS BEEN SPREAD NORTHWARD BY THE SOUTH-SOUTHEAST FLOW OVER THE AREA. THEREFORE...MOISTURE AND INSTABILITY PROFILES SUPPORT ANOTHER ROUND OF SCATTERED CONVECTION DEVELOPING LATE THIS MORNING...POSSIBLY BECOMING MORE WIDESPREAD ACROSS THE FAR NORTH. SOME STORMS WILL BE STRONG ENOUGH TO PRODUCE LARGE HAIL UP TO AN INCH DIAMETER...ALTHOUGH STORMS OF THIS STRENGTH WILL LIKELY BE EXTREMELY ISOLATED. FOR FRIDAY...THE POSSIBILITY FOR ADDITIONAL MOISTURE PUSHING NORTHWARD FROM THE GULF OF CA EXISTS AS THE CIRCULATION OFF THE COAST OF BAJA CA AND THE COUNTERCLOCKWISE CIRCULATION DUE TO THE SOUTHWEST HIGH COMBINE TO PRODUCE A MORE FAVORABLE SOUTHERLY FLOW ALONG THE LOWER COLORADO VALLEY. THE QUESTION WILL BE HOW FAR NORTH THE MOISTURE CAN TRANSPORT WITH A DRY TROUGH LINGERING OFF THE CA COAST. FOR SATURDAY AND INTO NEXT WEEK...MODELS HAVE BEEN SHOWING THE DEVELOPMENT OF A DRIER SOUTHWESTERLY FLOW ACROSS ARIZONA. THIS SHOULD RESULT IN A GENERAL DECREASE IN MOISTURE AND CONVECTIVE ACTIVITY AS WELL AS WARMER DAYTIME TEMPERATURES. MODELS ARE FAIRLY CONSISTENT WITH THIS GENERAL IDEA...BUT WITH THE RIDGE AXIS AND MOISTURE LINGERING JUST OFF TO OUR SOUTH...IT WOULD ONLY TAKE SOME SUBTLE DIFFERENCES TO KEEP THE MOISTURE BOUNDARY SOMEWHERE WITHIN THE NORTHERN ARIZONA FORECAST AREA. GIVEN THE CLIMATOLOGICAL CONDITIONS FOR THIS TIME OF YEAR...CURRENT FORECAST KEEPS AT LEAST SLIGHT CHANCES OF THUNDERSTORMS THROUGH THE FORECAST PERIOD...AND THIS LOOKS GOOD. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 18Z...FIRST OVER THE MOUNTAIN AREAS...THEN DRIFTING WEST-NORTHWESTWARD TOWARD THE LOWER ELEVATIONS. WINDS WILL BE ERRATIC AND GUSTY NEAR THUNDERSTORMS WITH OCCASIONAL MVFR CONDITIONS...AND BRIEF IFR CONDITIONS NEAR THE STRONGEST STORMS. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/JJ
Hazardous weather outlook, Aug 16, 10:00 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU AUG 16 2007 AZZ004>018-037>040-170700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA ONCE AGAIN TODAY. THUNDERSTORMS WILL LIKELY DEVELOP IN THE LATE MORNING OVER THE HIGHER PEAKS FROM THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTHWARD...SPREADING TO THE VALLEY AREAS LATER IN THE AFTERNOON. THUNDERSTORM COVERAGE TODAY WILL BE SCATTERED TO NUMEROUS WITH SLIGHTLY LOWER CHANCES FOR THUNDERSTORMS TAKING PLACE OVER THE FAR SOUTHWESTERN YAVAPAI COUNTY VALLEYS. THE MAIN WEATHER THREAT TODAY WILL BE ISOLATED STRONG THUNDERSTORMS PRODUCING LARGE HAIL UP TO AN INCH IN DIAMETER AND VERY HEAVY RAIN. SOME LOCALIZED FLASH FLOODING IS POSSIBLE TODAY ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST AND UNSTABLE AIR MASS WILL BRING DAILY SHOWERS AND THUNDERSTORMS AND AN ISOLATED THREAT OF SEVERE WEATHER. THERE IS THE POSSIBILITY OF A DRYING TREND BEGINNING ON SUNDAY AS DRIER SOUTHWESTERLY FLOW PUSHES INTO THE GREAT BASIN. THERE IS STILL A DEGREE OF UNCERTAINTY REGARDING HOW FAR SOUTH THE DRIER AIRSTREAM WILL PUSH SO AFTERNOON AND EVENING THUNDERSTORMS CANNOT BE RULED OUT AT THIS POINT...ESPECIALLY IN EAST CENTRAL ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.